Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Dexamethasone?

Terminal patient with cancer Is on May drugs one being Dexamethasone for inflammation. His right leg especially at the calf and foot is very swollen. Home care nurse says maybe should end this drug. Oncologist feels it is good for the tumours. What is your opinion Thanks Gail
Fri, 6 Feb 2015
Report Abuse
Ophthalmologist 's  Response
Hi..
Thanks for choosing HCM..
Dexamethasone works in many ways in cancer pt.s
It helps to relieve pain and swelling, to reduce the side effects and allergies cause by certain chemotherapy drugs etc.,
Whether to give the drug or not is to be decided depending the patient condition..
In a cancer patient unless it is very sure is that the patient is not tolerating this drug it need not be stopped..
In my opinion it can be continued as it may help to relieve the swelling as well.
Discuss with your doctor if necessary and do accordingly..
Hope I helped you with the information..Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Dexamethasone?

Hi.. Thanks for choosing HCM.. Dexamethasone works in many ways in cancer pt.s It helps to relieve pain and swelling, to reduce the side effects and allergies cause by certain chemotherapy drugs etc., Whether to give the drug or not is to be decided depending the patient condition.. In a cancer patient unless it is very sure is that the patient is not tolerating this drug it need not be stopped.. In my opinion it can be continued as it may help to relieve the swelling as well. Discuss with your doctor if necessary and do accordingly.. Hope I helped you with the information..Take care